MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-012
Medical Device Problem Codes Off-Label Use (1494); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022 a 12mm amplatzer vascular plug ii was selected for an implant.During the procedure after opening and flushing the device the physician notice a hole on the device.The physician continue with the procedure and implanted the device in the patent ductus arteriosus (pda).Post deployment there was leakage on plug.Device was removed from the patient and a new amplatzer vascular plug ii was implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a hole in the device was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.
 
Additional Manufacturer Narrative
An event of a hole being present in the device was confirmed.A hole is present in the central disc of amplatzer vascular plug ii; the forming hole is a result of the manufacturing process and does not impact the function of the device.The investigation confirmed the device met specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event is consistent with a forming hole which is considered to be a normal and acceptable characteristic of the device.There is no indication of a product quality issue with regards to design, manufacture, or labeling.Please note, as per instruction for use,the amplatzer¿ vascular plug and amplatzer¿ vascular plug ii are indicated for arterial and venous embolizations in the peripheral vasculature.", "warnings: the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established."h6.Medical device problem code 1506 product quality problem removed.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15420390
Report Number2135147-2022-01202
Device Sequence Number2544961
Product Code KRD
UDI-Device Identifier00811806010397
UDI-Public00811806010397
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number9-AVP2-012
Device Catalogue Number9-AVP2-012
Device Lot Number8023013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/17/2022
01/17/2023
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/20/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American